Alert archive / Nebraska / Flash Flood Warnings in 2005
Flash Flood Warning 10, NWS Omaha, NE
NWS Omaha, NE issued this flash flood warning at May 12, 2005, 5:11 AM CDT for Douglas County, Sarpy County, Washington County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 5:11 AM CDT (10:11 UTC)
- Expired
- May 12, 2005, 9:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Douglas County, NE, Sarpy County, NE, Washington County, NE
The radar
The Omaha radar (KOAX), 14 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 10.2 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -281 J/kg
- Mixed-layer LCL
- 708 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KOAX 121019
FFWOAX
NEC055-153-177-121415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
511 AM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WASHINGTON COUNTY IN EAST CENTRAL NEBRASKA
DOUGLAS COUNTY IN EAST CENTRAL NEBRASKA
SARPY COUNTY IN EAST CENTRAL NEBRASKA
* UNTIL 915 AM CDT
* AT 510 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF THUNDERSTORMS FROM NEAR BLAIR TO CERESCO...OR ABOUT 20
MILES NORTH OF OMAHA TO 15 MILES NORTH OF LINCOLN...MOVING EAST
AT 20 MPH.
* THUNDERSTORMS PRODUCING FLASH FLOODING WILL AFFECT...
ELKHORN
FORT CALHOUN
GRETNA
MILLARD
OMAHA
RALSTON
BELLEVUE
THESE STORMS WILL LIKELY PRODUCE 1 TO 2 INCHES OF ADDITIONAL RAIN IN
ALREADY SATURATED AREAS FROM BLAIR TO FORT CALHOUN...AND IN THE OMAHA
METRO AREA WHERE TERRAIN AND CONCRETE WILL CAUSE RAPID RUNOFF OF THE
RAIN. AREAS PRONE TO FLOODING WILL FLOOD QUICKLY AS THIS LINE OF
STORMS PASSES AT THE BEGINNING OF RUSH HOUR TRAFFIC. IN ADDITION...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS
AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
LAT...LON 4163 9642 4141 9634 4104 9627 4103 9621
4108 9589 4144 9598 4162 9616
$$
DERGAN1 follow-up statement
000
WGUS73 KOAX 121217
FFSOAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
717 AM CDT THU MAY 12 2005
NEC055-153-177-121240-
WASHINGTON NE-DOUGLAS NE-SARPY NE-
717 AM CDT THU MAY 12 2005
...THE FLASH FLOOD WARNING FOR SARPY...DOUGLAS AND WASHINGTON
COUNTIES IS CANCELLED...
THE FLASH FLOOD WARNING WHICH WAS IN EFFECT HAS BEEN CANCELLED. THE
THREAT FOR FLOODING HAS DECREASED AS THE THUNDERSTORMS WHICH
PROMPTED THE WARNING HAVE MOVE EAST OF THE RIVER.
SOME PONDING OF WATER ON ROADS IS STILL POSSIBLE THIS MORNING FROM
THE EARLIER RAINS. MOTORISTS ARE URGED TO USE CAUTION AND ALLOW
EXTRA TIME TO REACH THEIR DESTINATION THIS MORNING.
LAT...LON 4163 9642 4141 9634 4104 9627 4103 9621
4108 9589 4144 9598 4162 9616
$$
62What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at May 12, 4:30 AM CDT, 41 minutes earlier.
Area forecast discussion, May 12, 4:30 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CDT THU MAY 12 2005 .DISCUSSION... FORECAST CHALLENGES CONTINUE TO HEAVY RAIN AND SEVERE WEATHER POTENTIAL THROUGH THURSDAY. HEAVY RAIN EVENT HITTING THE HASTINGS/WOOD RIVER/KEARNEY AREA HARD WITH WIDESPREAD FLASH FLOODING. OVER 10 INCHES OF RAINFALL WAS REPORTED AT GRAND ISLAND. LATEST WSR-88D IMAGERY HAS STRONG STORMS FROM TEKAMAH...THROUGH FREMONT...SOUTH TO SEWARD AND FAIRBURY. ONE HR RAINFALL AMOUNTS HAVE BANDS OF 1-2 INCH AMOUNTS WITH POCKETS OF 2-3 INCHES AND MORE GENERAL AREAS OF .75 OR LESS. LOW LEVEL JET INITIALLY STRONG WITH THE LATEST FAIRBURY WIND PROFILER AT 60 KTS IN THE LOWEST GATE FROM THE S. THE MID LEVEL LOW CONTINUES TO LIFT N ACRS THE ROCKIES INTO WRN SD AND SOUTHERN CANADA THROUGH FRIDAY MORNING. THE LOW LEVEL WNDS ARE FORECAST TO DECREASE TOWARD 12Z AND DECREASE FURTHER DURING THE MORNING. TWO AREAS OF STRONG THETA E ADVECTION/UVV THIS AM...AS ONE AREA LIFTS NE TO SD AND THE OTHER IS OVR KS WITH WIDESPREAD PRECIPITATION OVER ERN NEB AND WRN IA. THIS AFTERNOON AND TONIGHT...THERE IS THETA E ADVECTION OVR SE NEB AND SW IA...WITH THE FOCUS OF THE LOW LEVEL JET MORE FROM KANSAS INTO IA. CONTINUED TREND OF POPS...DECREASING IN THE WEST FIRST AND MAINTAINING HIGH POPS SE HALF OF CWA. BOTH THE NAM AND THE GFS ARE INDICATING DEEP LIFT WITH THE RIGHT ENTRANCE REGION OF A STRONG 110KT JET OVER THE FCST AREA TONIGHT. CONTINUED THE FLOOD WATCH AND EXPANDED IT INTO THE OVERNIGHT HOURS. BEST LIFT AND PRECIPITATION SHIFTS TO THE EAST FRIDAY MORNING. LINGER POPS FRIDAY AND TROFS STILL SWINGING THROUGH. DID NOT MAKE ANY SIGNIFICANT CHANGE S TO SAT AND SUN WITH SFC HIGH BUILDING IN AND COOLER TEMPERATURES. THERE ARE SOME RIPPLES IN THE NW AND WEST FLOW...AND LEFT POPS IN LATE MON INTO TUE. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH BURT...BUTLER...CASS...CUMING...DODGE...DOUGLAS... GAGE...JEFFERSON...JOHNSON...LANCASTER...NEMAHA...OTOE... PAWNEE...RICHARDSON...SALINE...SARPY...SAUNDERS...SEWARD... THURSTON...WASHINGTON...WAYNE THROUGH 9AM FRIDAY. IA...FLOOD WATCH FREMONT...HARRISON...MILLS...MONONA...MONTGOMERY... PAGE...POTTAWATTAMIE...SHELBY THROUGH 9AM FRI. && ZAPOTOCNY
Hazardous weather outlook, May 11, 7:31 PM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 731 PM CDT WED MAY 11 2005 NEZ030-031-042-043-050-065-078-088-089-121100- BOONE-BUTLER-COLFAX-GAGE-JEFFERSON-MADISON-PLATTE-SALINE-SEWARD- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ...SEVERE THUNDERSTORM WATCH #252 IN EFFECT UNTIL MIDNIGHT... OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION WILL PROBABLY BE REQUIRED THIS EVENING. IAZ043-055-056-069-079-080-090-091-NEZ015-018-033-034-045-121100- BURT-CUMING-FREMONT IA-HARRISON IA-MILLS IA-MONONA IA-MONTGOMERY IA- PAGE IA-POTTAWATTAMIE IA-SHELBY IA-THURSTON-WASHINGTON-WAYNE- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND THURSDAY A FLOOD WATCH REMAINS IN EFFECT UNTIL 9 AM THURSDAY. OCCASIONAL THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE ACCOMPANIED BY SMALL HAIL AND HEAVY RAINFALL...PARTICULARLY THIS EVENING THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREAT. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT OR THURSDAY. NEZ011-012-016-017-032-044-051>053-066>068-121100- ANTELOPE-CASS-CEDAR-DODGE-DOUGLAS-KNOX-LANCASTER-OTOE-PIERCE-SARPY- SAUNDERS-STANTON- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY OCCASIONAL STRONG THUNDERSTORMS ARE ANTICIPATED THIS EVENING GENERALLY NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. THERE IS THE POTENTIAL FOR SOME OF THESE STORMS TO BE ACCOMPANIED BY SMALL HAIL...GUSTY WINDS...AND HEAVY RAIN. SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL STORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS BEGIN TO REACH SEVERE CRITERIA. NEZ090>093-121100- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 731 PM CDT WED MAY 11 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NEBRASKA. .DAY ONE...TONIGHT AND THURSDAY ...SEVERE THUNDERSTORM WATCH #254 IN EFFECT UNTIL 2 AM THURSDAY... OCCASIONAL THUNDERSTORMS CAN BE EXPECTED THIS EVENING JUST NORTH OF A STALLED OUT FRONTAL BOUNDARY NEAR THE NEBRASKA...KANSAS BORDER. A FEW OF THESE EVENING STORMS MAY BECOME SEVERE AND BE ACCOMPANIED BY LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL PROBABLY CONTINUE THROUGH THE MAJORITY OF THE OVERNIGHT HOURS AS THE LOW LEVEL JET INCREASES AND INDUCES ADDITIONAL THUNDERSTORMS. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THUNDERSTORMS ARE STILL POSSIBLE ON THURSDAY NIGHT AND FRIDAY. STORMS DURING THIS TIME FRAME THOUGH SHOULD REMAIN BELOW SEVERE CRITERIA. MORE STORMS ARE POSSIBLE NEXT MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING IF STORMS BEGIN TO REACH SEVERE CRITERIA. DEE
In the hours before
Local storm report, May 11, 11:29 PM CDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1129 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG 4 N ALBION 41.75N 98.00W
05/11/2005 BOONE NE EMERGENCY MNGR
CATTLE SHED DESTROYED.
&&
SKLocal storm report, May 11, 11:33 PM CDT, 5 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1133 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND DMG 5 W ALBION 41.69N 98.10W
05/11/2005 BOONE NE EMERGENCY MNGR
30X30 SHED BLOWN APART AND ONTO HIGHWAY
&&
SKLocal storm report, May 11, 11:42 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1142 PM CDT WED MAY 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND GST UTICA 40.90N 97.35W
05/11/2005 88 MPH SEWARD NE TRAINED SPOTTER
SHED BLOWN AWAY
&&
SKSpecial weather statement, May 11, 11:54 PM CDT, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1154 PM CDT WED MAY 11 2005
NEZ030-031-042>045-050>053-065>068-078-088>093-121000-
...SEVERE THUNDERSTORM WATCH 256 HAS BEEN ISSUED UNTIL 5 AM CDT...
IN NORTHEAST NEBRASKA
MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
DEWALDSpecial weather statement, May 12, 4:10 AM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
410 AM CDT THU MAY 12 2005
NEZ030-031-042>045-050>053-065>068-078-088>093-121115-
BOONE-BUTLER-CASS-COLFAX-DODGE-DOUGLAS-GAGE-JEFFERSON-JOHNSON-
LANCASTER-MADISON-NEMAHA-OTOE-PAWNEE-PLATTE-RICHARDSON-SALINE-SARPY-
SAUNDERS-SEWARD-WASHINGTON-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...CLARKSON...COLUMBUS...CRETE...DAVID CITY...FAIRBURY...
FALLS CITY...FREMONT...LINCOLN...LOUISVILLE...NEBRASKA CITY...
NORFOLK...OMAHA...PAWNEE CITY...SEWARD...TECUMSEH...WAHOO
410 AM CDT THU MAY 12 2005
...SEVERE THUNDERSTORM WATCH 256 HAS BEEN CANCELLED...
SEVERE THUNDERSTORM WATCH NUMBER 256 WHICH WAS IN EFFECT FOR PORTIONS
OF EASTERN NEBRASKA HAS BEEN CANCELLED SINCE THE THREAT OF WIDESPREAD
SEVERE WEATHER HAS DECREASED.
IN NORTHEAST NEBRASKA
MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
DODGE...WASHINGTON...BUTLER...SAUNDERS...DOUGLAS AND SARPY
IN SOUTHEAST NEBRASKA
CASS...SEWARD...LANCASTER...OTOE...SALINE...NEMAHA...GAGE...
JOHNSON...JEFFERSON...RICHARDSON AND PAWNEE
AGAIN...THE WATCH WHICH WAS IN EFFECT UNTIL 5 AM CDT HAS BEEN
CANCELLED.
DEEThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:42 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 33 min |
| May 11, 8:08 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 52 min |
| May 11, 8:13 PM CDT | Severe Thunderstorm Warning | OAX | Jefferson | 47 min |
| May 11, 8:16 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 44 min |
| May 11, 8:57 PM CDT | Severe Thunderstorm Warning | OAX | Gage | 33 min |
| May 11, 8:58 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee | 32 min |
| May 11, 11:12 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 33 min |
| May 11, 11:43 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 47 min |
| May 12, 3:23 AM CDT | Flash Flood Warning | OAX | Butler, Seward | 6 hr |
| May 12, 2:50 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 25 min |
| May 12, 3:01 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 44 min |
| May 12, 3:14 PM CDT | Severe Thunderstorm Warning | OAX | Johnson, Pawnee | 31 min |
| May 12, 3:58 PM CDT | Tornado Warning | OAX | Otoe | 35 min |
| May 12, 4:13 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| May 12, 4:34 PM CDT | Flash Flood Warning | OAX | Otoe | 4 hr |
| May 12, 5:03 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 27 min |
| May 12, 5:34 PM CDT | Flash Flood Warning | OAX | Richardson | 3 hr |
Nearby
Flash Flood Warnings in Nebraska, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.